Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 200, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 4, 2009, 8:56 AM CDT for Fayette County, Montgomery County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 8:56 AM CDT (13:56 UTC)
- Expired
- Aug 4, 2009, 9:45 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Fayette County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 13:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:15 AM CDT | TSTM WND GST 50 | 4 N Ramsey, IL | EST 40-50 MPH GUSTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:39 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 041356
SVRLSX
ILC051-135-041445-
/O.NEW.KLSX.SV.W.0200.090804T1356Z-090804T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
EASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 945 AM CDT
* AT 855 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NOKOMIS TO VAN BURENSBURG...AND MOVING EAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
NOKOMIS...
VAN BURENSBURG...
RAMSEY...
WRIGHTS CORNER...
COALTON...
FILLMORE...
WENONAH...
BINGHAM...
OHLMAN...
BAYLE CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3903 8943 3935 8946 3936 8915 3922 8913
3922 8882 3904 8881
TIME...MOT...LOC 1355Z 268DEG 25KT 3933 8933 3909 8931
$$
TILLY2 follow-up statements
000 WWUS53 KLSX 041422 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 922 AM CDT TUE AUG 4 2009 ILC135-041431- /O.CAN.KLSX.SV.W.0200.000000T0000Z-090804T1445Z/ MONTGOMERY IL- 922 AM CDT TUE AUG 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY IS CANCELLED... LAT...LON 3921 8912 3922 8882 3904 8881 3904 8912 TIME...MOT...LOC 1421Z 271DEG 35KT 3919 8900 3904 8898 $$ ILC051-041445- /O.CON.KLSX.SV.W.0200.000000T0000Z-090804T1445Z/ FAYETTE IL- 922 AM CDT TUE AUG 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR NORTHEASTERN FAYETTE COUNTY... AT 919 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF RAMSEY TO 9 MILES SOUTHEAST OF RAMSEY...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... WRIGHTS CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3921 8912 3922 8882 3904 8881 3904 8912 TIME...MOT...LOC 1421Z 271DEG 35KT 3919 8900 3904 8898 $$ TILLY
000 WWUS53 KLSX 041440 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 940 AM CDT TUE AUG 4 2009 ILC051-041450- /O.EXP.KLSX.SV.W.0200.000000T0000Z-090804T1445Z/ FAYETTE IL- 940 AM CDT TUE AUG 4 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY WILL ALLOWED TO EXPIRE AT 945 AM CDT... THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. LAT...LON 3921 8912 3922 8882 3904 8881 3904 8912 TIME...MOT...LOC 1440Z 267DEG 24KT 3919 8879 3904 8877 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:14 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 4, 6:14 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CDT TUE AUG 4 2009
.DISCUSSION...
/404 AM CDT TUE AUG 4 2009/
TODAY...ELEVATED CONVECTION FINALLY BEGINNING TO DEVELOP ACROSS
NORTHERN MISSOURI AND SOUTHERN IOWA WITH BEST ORGANIZATION AT 3 AM
NOTED ACROSS NORTHWEST MISSOURI. ONLY MODEL THAT SEEMS TO HAVE ANY
KIND OF HANDLE ON THE CURRENT SITUATION IS THE 4KM NCEP
WRF...WHICH BRINGS THE DEVELOPING MCS THROUGH THE NORTHERN HALF OF
THE CWA DURING THE MORNING. BELIEVE THIS CONVECTIVE ACTIVITY WILL
EXIT CWA TO THE EAST DURING THE AFTERNOON WITH TEMPERATURES
RECOVERING QUICKLY. STILL CANT RULE OUT REDEVELOPMENT THIS
AFTERNOON AS ATMOSPHERE TRIES TO RECOVER IN THE WAKE OF THE MCS.
DESPITE THE LACK OF RAINFALL OVERNIGHT...BELIEVE IT IS PRUDENT TO
EXTEND THE EXISTING FLASH FLOOD WATCH UNTIL 18Z...AS PWATS REMAIN
NEAR 2 INCHES...AND LOCALLY HEAVY RAINFALL COULD CAUSE SOME
PROBLEMS THIS MORNING.
CVKING
WEDNESDAY...PRIMARY CONCERN FOR WED IS CONVECTION CHANCES UNDER
CONTINUED NORTHWEST FLOW ALOFT WITH THETAE BDRY SINKING SWD THROUGH
THE REGION. WHILE SOME SCATTERED THUNDERSTORMS ARE POSSIBLE DURING
THE DAY /ESPECIALLY ALONG REMNANT OUTFLOW BDRYS/...THE BEST CHANCE
FOR ORGANIZED CONVECTION APPEARS TO BE IN THE LATE AFTERNOON AND
EVENING. ECMWF/UKMET/GFS SOLUTIONS SUGGEST A SHORTWAVE TROF WILL
APPROACH THE BISTATE REGION ON WEDNESDAY AFTERNOON AND EVENING.
FORCING FROM THIS SHORTWAVE IN AN WILL AID THUNDERSTORM
DEVELOPMENT IN AN UNSTABLE ATMOSPHERE. WENT WITH CHC POPS FOR
WEDNESDAY EVENING GIVEN THE USUAL UNCERTAINTIES WITH EMBEDDED
SHORTWAVES IN NW FLOW ALOFT AND RECENT MODEL DIFFICULTIES WITH
THUNDERSTORM PLACEMENT.
THURSDAY THROUGH SATURDAY...ECMWF AND GFS CONTINUE TO ADVERTISE A
PATTERN CHANGE WITH THE WRN CONUS RIDGE FINALLY PROGRESSING E INTO
THE CENTRAL US. INITIALLY RELUCTANT TO BUY INTO THIS SOLUTION SINCE
BOTH MODELS HAVE RESOLUTELY SHOWN THIS SAME DAY 5-7 PATTERN SHIFT
FOR THE LAST SEVERAL DAYS...BUT WATER VAPOR IMAGERY DOES SHOW THAT
THE DEFORMATION ZONE W OF THE PACIFIC COAST CUTOFF LOW IS BECOMING
LESS WELL DEFINED...INDICATING THAT A PATTERN SHIFT MAY ALREADY BE
OCCURRING. BEGAN NUDGING HIGH TEMPERATURES SLIGHTLY UPWARD BUT NOT
AS HIGH AS MOS GUIDANCE. WHEN THE PATTERN SHIFT MATERIALIZES...HOT
WEATHER WILL RETURN TO THE BISTATE REGION WITH HEAT INDEX VALUES
OVER 100 DEGREES POSSIBLE OVER THE WEEKEND.
KANOFSKY
&&
.AVIATION...
/612 AM CDT TUE AUG 4 2009/
FOR THE 12Z TAFS...
MCS MOVING EAST ACROSS THE NORTHERN HALF OF MISSOURI THIS MORNING.
APPEARS BEST THREAT OF THUNDER WILL BE AT KUIN. KCOU...KSTL AND
KSUS WILL BE ON SOUTHERN FRINGE...AND WILL LIKELY JUST SEE SHRA.
CONVECTIVE COMPLEX WILL MOVE EAST OF THE AREA THIS AFTERNOON.
COULD BE SOME REDEVELOPMENT THIS AFTERNOON...BUT CONFIDENCE TO LOW
TO INCLUDE IN FORECAST ATTM.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR AUDRAIN-KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAMS IL-
BROWN IL-PIKE IL.
&&
WFO LSXHazardous weather outlook, Aug 4, 4:50 AM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 450 AM CDT TUE AUG 4 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 450 AM CDT TUE AUG 4 2009 ...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED THIS MORNING ALONG AND NORTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING...ESPECIALLY OVER NORTHEAST MISSOURI INTO WEST CENTRAL ILLINOIS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND THURSDAY WHILE A FRONTAL BOUNDARY REMAINS IN PLACE ACROSS MISSOURI AND ILLINOIS. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LOCALLY HEAVY RAINFALL. ALTHOUGH MOST OF THE SUMMER HAS BEEN COOLER THAN NORMAL...MORE TYPICAL LEVELS OF HEAT AND HUMIDITY WILL RETURN TO THE REGION OVER THE WEEKEND WITH HEAT INDEX VALUES OF 100 TO 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 KANOFSKY
In the hours before
Special weather statement, Aug 4, 5:42 AM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 542 AM CDT TUE AUG 4 2009 MOZ018-019-041145- KNOX MO-LEWIS MO- 542 AM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND WESTERN LEWIS COUNTIES UNTIL 645 AM CDT... AT 538 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF HURDLAND...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH TORRENTIAL RAINS THAT WILL POSE A FLOODING THREAT. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDINA... GREENSBURG... PLEVNA... KNOX CITY... COLONY... LA BELLE... LEWISTOWN... STEFFENVILLE... EWING... HURDLAND... BARING... NOVELTY... NEWARK... MONTICELLO... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TRUETT
Local storm report, Aug 4, 6:30 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 AM HAIL PAYSON 39.82N 91.24W
08/04/2009 E0.75 INCH ADAMS IL TRAINED SPOTTER
&&
EVENT NUMBER LSX0900060
MILLERLocal storm report, Aug 4, 6:33 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 AM CDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0630 AM HAIL PAYSON 39.82N 91.24W
08/04/2009 M0.70 INCH ADAMS IL CO-OP OBSERVER
DIME SIZE OR SMALLER ON THE NE SIDE OF PAYSON. DURATION
LESS THAN 30 SECONDS.
&&
EVENT NUMBER LSX0900061
KARLZLocal storm report, Aug 4, 7:23 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
723 AM CDT TUE AUG 04 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0640 AM TSTM WND DMG QUINCY 39.93N 91.39W
08/04/2009 ADAMS IL LAW ENFORCEMENT
ADAMS COUNTY SO REPORTS SMALL LIMBS DOWN SCATTERED
ACROSS SOUTHERN PORTION OF COUNTY
&&
EVENT NUMBER LSX0900062
MILLERSpecial weather statement, Aug 4, 8:25 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 825 AM CDT TUE AUG 4 2009 ILZ059-060-041415- MACOUPIN IL-MONTGOMERY IL- 825 AM CDT TUE AUG 4 2009 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACOUPIN AND NORTHERN MONTGOMERY COUNTIES UNTIL 915 AM CDT... AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FARMERSVILLE...OR 5 MILES SOUTHEAST OF VIRDEN...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NOKOMIS... FARMERSVILLE... RAYMOND... WHITE OAK... WITT... WAGGONER... HONEY BEND... HARVEL... COALTON... WENONAH... OHLMAN... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:24 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 51 min |
| Aug 4, 6:50 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.